Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 7, 2014, 5:49 PM MDT for Fremont County, Idaho. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 5:49 PM MDT (23:49 UTC)
- Expired
- Aug 7, 2014, 6:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pocatello, ID
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 177 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WWUS85 KPIH 072349
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT THU AUG 7 2014
IDZ019-080045-
CLARK ID-FREMONT ID-
549 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ACROSS SOUTHWEST MONTANA MOVING SOUTH AT 10
MPH TOWARDS HENRYS LAKE AND ISLAND PARK.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AS THEY CROSS THE DIVIDE
AND MOVE INTO THE ISLAND PARK REGION THROUGHH 645 PM MDT.
LOCATIONS IMPACTED INCLUDE...
ISLAND PARK VILLAGE...
MACKS INN...
ISLAND PARK...PONDS LODGE...SHOTGUN VILLAGE...LAST CHANCE...
LAT...LON 4402 11105 4403 11104 4413 11104 4414 11108
4448 11109 4458 11122 4467 11126 4475 11138
4471 11149 4459 11153 4455 11148 4457 11169
4452 11182 4457 11187 4453 11210 4455 11217
4454 11218 4437 11159
TIME...MOT...LOC 2347Z 021DEG 11KT 4481 11194 4466 11143
4435 11094
$$
HUSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:14 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 7, 1:14 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 114 PM MDT THU AUG 7 2014 .DISCUSSION...THE LOW PRESSURE SYSTEM THAT HAS BROUGHT HEAVY RAIN TO THE AREA OVER THE PAST COUPLE DAYS IS BEGINNING TO MOVE EASTWARD. THE LOW IS LOCATED NEAR THE IDAHO/UTAH BORDER AND WILL CONTINUE TO MOVE EASTWARD THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON...MOST NOTABLY IN THE MOUNTAINS AND HIGHLANDS. SIMILAR TO CONDITIONS ON WEDNESDAY...HEAVY DOWNPOURS ALONG WITH SMALL HAIL ARE THE PRIMARY THREATS FROM THESE STORMS THIS AFTERNOON AND TONIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION FOR THE WEEKEND. HOWEVER THE ATMOSPHERE IS STILL VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 0.9 INCHES. THE GFS AND NAM BOTH SHOW THUNDERSTORMS MOVING THROUGH THE CENTRAL MOUNTAINS TOMORROW AFTERNOON...NOT SO CERTAIN IN OTHER LOCATIONS. WILL ISSUE A FLASH FLOOD WATCH FOR FRIDAY AFTERNOON PRIMARILY FOR BLAINE COUNTY AND THE BEAVER CREEK BURN SCAR. CONVECTION LOOKS A LITTLE MORE WIDESPREAD ON SATURDAY AS AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION. ONCE AGAIN...HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS. THE THREAT FOR ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PERSIST THROUGH AT LEAST MIDWEEK AS MODELS CONTINUE TO INDICATE THAT MONSOONAL FLOW WILL PERSIST OVER THE REGION. VALLE && .AVIATION...HAVE SHOWERS AND VICINITY THUNDERSTORMS AT ALL TAF SITES TODAY WITH MOST DEVELOPING NEAR SUN AND BYI EARLY. EXPECT VFR CONDITIONS EVEN IN SHOWERS BUT COULD SEE POCKETS OF MVFR IN HEAVIEST DOWNPOURS. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY BUT EXPECT COVERAGE TO BE LESS WITH SUN MOST LIKELY SITE TO GET ACTIVITY. DO NOT EXPECT STRONG WINDS EXCEPT NEAR THUNDERSTORM OUTFLOW. GK && .FIRE WEATHER...THE EXTREMELY MOIST AIRMASS INFLUENCED BY UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH IDAHO TODAY REMAINS IN PLACE. VERY HIGH HUMIDITY CONTINUES WITH WIDESPREAD SHOWERS AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED THROUGH EARLY EVENING. EXPECT SLIGHTLY DRIER CONDITIONS FRIDAY BUT HUMIDITY SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN WITH LESS RAIN COVERAGE EXPECTED. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ017>025-031-032. FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING IDZ031. &&
In the hours before
Special weather statement, Aug 7, 4:35 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
435 PM MDT THU AUG 7 2014
IDZ021-072315-
BINGHAM ID-POWER ID-BANNOCK ID-
435 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF POCATELLO...MOVING SLOWLY NORTHWEST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. INDIVIDUALS LIVING ON THE WEST BENCH MAY SEE SWIFT
WATER RUNNING DOWN NORMALLY DRY GULLIES AND STREATS THROUGH 530 PM
MDT.
LOCATIONS IMPACTED INCLUDE...
CHUBBUCK...
POCATELLO WEST BENCH...
LAT...LON 4295 11270 4303 11248 4284 11240 4283 11242
4280 11249
TIME...MOT...LOC 2234Z 142DEG 4KT 4287 11247
HUSTONSpecial weather statement, Aug 7, 4:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
458 PM MDT THU AUG 7 2014
IDZ021-023-072345-
CARIBOU ID-BINGHAM ID-BANNOCK ID-
458 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 545 PM MDT
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR FORT HALL PUTNAM LODGE AND INKOM..MOVING
NORTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
FORT HALL PUTNAM LODGE...
FORT HALL EAGLE LODGE...
LAT...LON 4300 11243 4318 11247 4317 11192 4275 11195
4273 11222
TIME...MOT...LOC 2257Z 181DEG 6KT 4299 11233
EPSpecial weather statement, Aug 7, 5:12 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 512 PM MDT THU AUG 7 2014 IDZ020-080000- JEFFERSON ID-BONNEVILLE ID- 512 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 600 PM MDT AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR IDAHO FALLS..MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... OSGOOD... LAT...LON 4368 11217 4368 11188 4348 11197 4348 11207 TIME...MOT...LOC 2312Z 181DEG 4KT 4354 11202 EP
Special weather statement, Aug 7, 5:27 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
527 PM MDT THU AUG 7 2014
IDZ018-080030-
CUSTER ID-
527 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STANLEY. THIS STORM WAS NEARLY STATIONARY
AND IS EXPECTED TO PRODUCE WIND GUSTS UP TO 40 MPH ALONG WITH HEAVY
RAIN THROUGH 630 PM MDT.
LOCATIONS IMPACTED INCLUDE...
STANLEY...
LAT...LON 4423 11514 4435 11495 4419 11469 4402 11498
4408 11503 4409 11501 4412 11506 4415 11503
4417 11509
TIME...MOT...LOC 2326Z 320DEG 1KT 4422 11497
HUSTONSpecial weather statement, Aug 7, 5:30 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 530 PM MDT THU AUG 7 2014 IDZ017-018-020-031-032-080030- MINIDOKA ID-LINCOLN ID-BUTTE ID-BLAINE ID-CUSTER ID- 530 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BLAINE COUNTY IN CENTRAL IDAHO SOUTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO EXTREME NORTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 16 MILES WEST OF GROUSE TO 8 MILES NORTH OF CRATERS OF MOON...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN THROUGH 630 PM MDT. LOCATIONS IMPACTED THROUGH 630 PM MDT INCLUDE... CRATERS OF MOON... CAREY AND PICABO... LAT...LON 4369 11401 4358 11340 4317 11364 4329 11425 TIME...MOT...LOC 2329Z 023DEG 13KT 4359 11394 4352 11357 HUSTON
Special weather statement, Aug 7, 5:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT THU AUG 7 2014
IDZ019-080045-
CLARK ID-FREMONT ID-
549 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ACROSS SOUTHWEST MONTANA MOVING SOUTH AT 10
MPH TOWARDS HENRYS LAKE AND ISLAND PARK.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AS THEY CROSS THE DIVIDE
AND MOVE INTO THE ISLAND PARK REGION THROUGHH 645 PM MDT.
LOCATIONS IMPACTED INCLUDE...
ISLAND PARK VILLAGE...
MACKS INN...
ISLAND PARK...PONDS LODGE...SHOTGUN VILLAGE...LAST CHANCE...
LAT...LON 4402 11105 4403 11104 4413 11104 4414 11108
4448 11109 4458 11122 4467 11126 4475 11138
4471 11149 4459 11153 4455 11148 4457 11169
4452 11182 4457 11187 4453 11210 4455 11217
4454 11218 4437 11159
TIME...MOT...LOC 2347Z 021DEG 11KT 4481 11194 4466 11143
4435 11094
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:29 PM MDT | Special Weather Statement | PIH | Custer | 61 min |
| Aug 7, 6:39 AM MDT | Special Weather Statement | PIH | Bingham, Power | 51 min |
| Aug 7, 7:51 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 84 min |
| Aug 7, 2:13 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 7, 3:31 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Aug 7, 3:42 PM MDT | Special Weather Statement | PIH | Oneida | 63 min |
| Aug 7, 3:49 PM MDT | Special Weather Statement | PIH | Bonneville | 56 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | PIH | Madison | 63 min |
| Aug 7, 4:25 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 50 min |
| Aug 7, 4:27 PM MDT | Special Weather Statement | PIH | Blaine | 63 min |
| Aug 7, 4:35 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Aug 7, 4:48 PM MDT | Flash Flood Warning | PIH | Madison, Teton | 3 hr |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Aug 7, 5:27 PM MDT | Special Weather Statement | PIH | Custer | 63 min |
| Aug 7, 5:30 PM MDT | Special Weather Statement | PIH | Blaine | 60 min |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.